MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ALUMINUM HOHMANN RETRACTOR 35MM WIDTH

OBERDORF SYNTHES PRODUKTIONS GMBH ALUMINUM HOHMANN RETRACTOR 35MM WIDTH
Catalog Number 03.100.108
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during loan kit inspection on an unknown date, the retractor wedge end was determined to be damaged and worn.This report is for an aluminum hohmann retractor 35 mm width.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.There are many nicks at the front face and the lateral edges at the forefront of the received radiolucent hohmann retractor visible.Also there is a deep cut in at the front face visible, based on the appearance is can be assumed that this damage was caused by an inappropriate contact with a drill bit.After a visual inspection it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 03.100.108.Synthes lot # 6614212.Supplier lot # 6614212.Release to warehouse date: 23 jun 2011; 21 jul 2011.Supplier: greatbatch medical.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ALUMINUM HOHMANN RETRACTOR 35MM WIDTH
Common Device Name
RETRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8850310
Report Number8030965-2019-66703
Device Sequence Number318623
Product Code GAD
UDI-Device Identifier07611819302297
UDI-Public(01)07611819302297
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.108
Device Lot Number6614212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1